Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 20, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 27, 2006, 9:44 AM CDT for Benson County, North Dakota. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2006, 9:44 AM CDT (14:44 UTC)
- Expired
- May 27, 2006, 10:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Benson County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 9:55 AM CDT | HAIL 0.75 | 5 W Knox, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -598 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 271443 SVRFGF NDC005-271515- /O.NEW.KFGF.SV.W.0020.060527T1444Z-060527T1515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 944 AM CDT SAT MAY 27 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BENSON COUNTY IN NORTHEAST NORTH DAKOTA * UNTIL 1015 AM CDT * AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 5 MILES NORTH OF FILLMORE...OR 45 MILES WEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLEASANT LAKE AT 955 AM CDT KNOX AT 1000 AM CDT YORK AT 1010 AM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4836 9982 4813 9981 4815 9922 4836 9923 $$ GODON
2 follow-up statements
000 WWUS53 KFGF 271502 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1002 AM CDT SAT MAY 27 2006 NDC005-271515- /O.CON.KFGF.SV.W.0020.000000T0000Z-060527T1515Z/ BENSON ND- 1002 AM CDT SAT MAY 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR NORTHWESTERN BENSON COUNTY... AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 2 MILES WEST OF KNOX...OR 43 MILES WEST OF DEVILS LAKE... MOVING TO THE NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF YORK BY 1010 AM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4836 9982 4813 9981 4815 9922 4836 9923 $$ GODON
000 WWUS53 KFGF 271515 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1013 AM CDT SAT MAY 27 2006 NDC005-271523- /O.EXP.KFGF.SV.W.0020.000000T0000Z-060527T1515Z/ BENSON ND- 1013 AM CDT SAT MAY 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BENSON COUNTY WILL EXPIRE AT 1015 AM CDT... AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 2 MILES NORTHWEST OF KNOX...OR 41 MILES NORTHWEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 20 MPH. THIS STORM PRODUCED DIME SIZED HAIL 5 MILES WEST OF KNOX AT 955 AM. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 1015 AM CDT. LAT...LON 4836 9982 4813 9981 4815 9922 4836 9923 $$ GODON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:58 AM CDT, 46 minutes earlier.
Area forecast discussion, May 27, 8:58 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 858 AM CDT SAT MAY 27 2006 .UPDATE...QUICK UPDATE TO REMOVE MENTION OF THE SEVERE WATCH AND TRIM NORTHWARD THE MORNING THUNDER. LITTLE ELSE ADJUSTED. WILL HAVE TO CONSIDER A FLASH FLOOD WATCH IF EXPECTED CONVECTION DEVELOPS MAINLY TONIGHT AND MAYBE SUNDAY. RADAR SHOWS A SWATH OF PRECIPITATION THIS MORNING WELL IN EXCESS OF AN INCH FROM NEAR NEW ROCKFORD TO WEST OF PEMBINA. WILL SEE HOW THE RED RIVER TRIBUTARIES IN THAT AREA RESPOND THROUGH TODAY AS WELL. FLASH FLOOD GUIDANCE IS OTHERWISE RATHER HIGH ACROSS THE AREA SO WILL PROBABLY NOT CONSIDER ONE ANYWHERE ELSE. && .PREV DISCUSSION... (ISSUED 430 AM CDT SAT MAY 27 2006) SHORT TERM... UPPER LEVEL TROUGH WAS OVER THE PACIFIC NORTHWEST WHILE AN UPPER LEVEL RIDGE WAS OVER THE GREAT PLAINS. TROUGH-RIDGE PATTERN SHIFTS SLOWLY EAST INTO THE ROCKIES-EASTERN US RESPECTIVELY BY TUE MORNING. WATER VAPOR LOOP SHOWS A SHORT WAVE OVER EASTERN COLORADO AND IS FORECAST TO MOVE INTO THE SOUTHERN FORECAST AREA BY LATE THIS AFTERNOON. WILL ADD CHANCE FOR THUNDER IN THE SOUTH LATE AFTERNOON AND TONIGHT. PRECIPITABLE WATER RISES FROM AROUND AN INCH THIS MORNING TO NEAR 1.75 INCHES SAT NIGHT. RADAR SHOWING STRONG STORMS OVER NORTHWEST ZONES MOVING NORTHEAST ABOUT 25 KNOTS. LIFTED INDICES REMAIN NEUTRAL OVER NORTHWEST ZONES WITH MODEST SURFACE MOISTURE FLUX CONVERGENCE. PROBLEM SAT NIGHT MAY BE FLOODING POTENTIAL OVER NORTHERN ZONES. LOW LEVEL MOISTURE INCREASES TO BETTER THAN 12 G/KG OVER FORECAST AREA. SOTRM MOTION WILL BE VERY FAST. LONG TERM... NO CHANGES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, May 27, 7:15 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 715 AM CDT SAT MAY 27 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 715 AM CDT SAT MAY 27 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT CHANCE OF SEVERE THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND TONIGHT OVER ALL OF EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. ALSO LOCALLY HEAVY RAINFALL CAN BE EXPECTED. THE STORMS WILL DEVELOP AFTER 3 PM AND WILL CONTINUE THROUGH SATURDAY NIGHT. AN UPPER LEVEL DISTURBANCE OVER EASTERN COLORADO WILL MOVE INTO THE SOUTHERN FORECAST AREA LATER THIS AFTERNOON AND THE PRODUCE THE THUNDERSTORMS. OTHER THUNDERSTORMS WILL OCCUR ALONG A STALLED COLD FRONT OVER THE DEVILS LAKE BASIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY...A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST MINNESOTA OR WEST OF A LINE FROM BAUDETTE TO ELBOW LAKE MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL DEVELOP IN THE AFTERNOON AND MAY GO INTO SUNDAY NIGHT. LOCALLY HEAVY RAIN WILL BE POSSIBLE. A COLD FRONT WILL MOVE EAST ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA. THUNDERSTORMS WILL OCCUR NEAR THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:32 AM CDT | Severe Thunderstorm Warning | FGF | Towner | 28 min |
| May 27, 10:11 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 34 min |
| May 27, 3:05 PM CDT | Flash Flood Watch | FGF | Benson, Cavalier, Eddy, Nelson, Pembina, Ramsey and 2 more | 9 hr |
| May 27, 6:36 PM CDT | Severe Thunderstorm Warning | FGF | Towner | 39 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.